Alert archive / California / Gale Watches in 2017

Gale Watch 30, NWS Eureka, CA

November 18, 2017

NWS Eureka, CA issued this gale watch at Nov 18, 2017, 8:03 AM PST. It took effect at Nov 19, 2017, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 18, 2017, 8:03 AM PST (16:03 UTC)
In effect from
Nov 19, 2017, 4:00 PM PST
Expired
Nov 19, 2017, 2:55 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

736 
WHUS76 KEKA 181603
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
803 AM PST SAT NOV 18 2017

PZZ470-190015-
/O.NEW.KEKA.GL.A.0030.171120T0000Z-171120T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
803 AM PST SAT NOV 18 2017

...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. 

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS TO 35 KT.

* WAVES/SEAS...SEAS BUILDING TO 9 FEET AT 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
066 
WHUS76 KEKA 182215
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
215 PM PST SAT NOV 18 2017

PZZ475-190615-
/O.NEW.KEKA.SC.Y.0121.171120T0700Z-171122T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
215 PM PST SAT NOV 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM SUNDAY TO 4 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 11 PM SUNDAY TO 4 PM PST
TUESDAY. 

* WINDS...SOUTH WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT.

* WAVES/SEAS...SOUTH 7 FEET AT 6 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-190615-
/O.CON.KEKA.GL.A.0030.171120T0000Z-171120T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
215 PM PST SAT NOV 18 2017

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS TO 35 KT.

* WAVES/SEAS...SOUTH BUILDING TO 9 FEET AT 7 TO 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
354 
WHUS76 KEKA 182239
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
239 PM PST SAT NOV 18 2017

PZZ475-190645-
/O.CON.KEKA.SC.Y.0121.171120T0700Z-171122T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
239 PM PST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM SUNDAY TO
4 PM PST TUESDAY...

* WINDS...SOUTH WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT.

* WAVES/SEAS...SOUTH 7 FEET AT 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-190645-
/O.CON.KEKA.GL.A.0030.171120T0000Z-171120T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
239 PM PST SAT NOV 18 2017

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS TO 35 KT.

* WAVES/SEAS...SOUTH BUILDING TO 9 FEET AT 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
730 
WHUS76 KEKA 190457
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
857 PM PST SAT NOV 18 2017

PZZ475-191300-
/O.CON.KEKA.SC.Y.0121.171120T0700Z-171122T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
857 PM PST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM SUNDAY TO
4 PM PST TUESDAY...

* WINDS...SOUTH WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT.

* WAVES/SEAS...SOUTH 7 FEET AT 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-191300-
/O.CON.KEKA.GL.A.0030.171120T0000Z-171120T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
857 PM PST SAT NOV 18 2017

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS TO 35 KT.

* WAVES/SEAS...SOUTH BUILDING TO 9 FEET AT 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
236 
WHUS76 KEKA 191055
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
255 AM PST SUN NOV 19 2017

PZZ470-191900-
/O.UPG.KEKA.GL.A.0030.171120T0000Z-171120T1800Z/
/O.EXB.KEKA.SC.Y.0121.171120T0000Z-171122T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
255 AM PST SUN NOV 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT.

* WAVES/SEAS...SOUTH BUILDING TO 9 TO 11 FEET AT 9 SECONDS
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-191900-
/O.EXB.KEKA.SC.Y.0121.171120T0900Z-171121T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
255 AM PST SUN NOV 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST MONDAY. 

* WINDS...SOUTH WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35
  KT. STRONGEST WINDS NEAR CAPE MENDOCINO AND POINT SAINT GEORGE.

* WAVES/SEAS...SOUTHERLY AND BUILDING TO 7 TO 9 FEET AT 8 
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-191900-
/O.EXB.KEKA.SC.Y.0121.171120T1200Z-171121T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
255 AM PST SUN NOV 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY. 

* WINDS...SOUTH WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT.
  STRONGEST WINDS WILL BE AROUND CAPE MENDOCINO.

* WAVES/SEAS...SOUTH AND BUILDING TO 7 FEET AT 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-191900-
/O.CON.KEKA.SC.Y.0121.171120T0700Z-171122T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
255 AM PST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 4 PM PST TUESDAY...

* WINDS...SOUTH WINDS 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT.

* WAVES/SEAS...SOUTH AND BUILDING TO 7 TO 9 FEET AT 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Nov 18, 3:57 AM PST, 4 hours 6 minutes earlier.

Area forecast discussion, Nov 18, 3:57 AM PST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
357 AM PST Sat Nov 18 2017

.SYNOPSIS...A cool and dry air mass will remain over the area
today with high pressure in place across the area. A front will
will bring moderate rain and strong winds Sunday night and
Monday. Wet and unsettled weather will likely continue through the
middle of next week.

&&

.DISCUSSION...High pressure remains over the west coast this
morning. Temperature are chilly with most areas seeing
temperatures in the 30s. Added the Del Norte coast to the frost
advisory. The Crescent City airport may not see temperatures drop
to 36 degrees, but protected areas farther inland will likely see
some frost. Fog and low clouds have formed in many of the valleys
keeping temperatures slightly warmer than expected. The exception
to this is parts of Trinity county where temperatures have
dropped into the upper 20s. This afternoon sunny skies and mild
temperatures are expected. Tonight there is the potential for
frost again in some areas, although it looks like it will be
slightly warmer than this morning.

Sunday afternoon the next frontal boundary starts to approach the
area. High clouds will start to steam into the area in the
afternoon. Rain is expected to start after midnight Sunday night
in the north and spread south as a warm frontal boundary moves
onshore. The 06Z GFS and the 00Z ECMWF keep the heaviest rain a
bit farther north. This brings less rain to southern Mendocino
county, but more to Humboldt and Del Norte counties. There are
some indications that the models are trending toward this
solution, but there is still model differences location of the
heaviest precip. Trended the QPF up towards the WPC forecast,
although numbers are still below what they have. Due to the amount
of moisture transport shown in the models expect the higher QPF
amounts are likely. There could initially be some low snow levels
in eastern Trinity county, but these will likely rise quickly as
this is a very warm system.

Tuesday through Thursday the flow pattern remains out of the
southwest. Overall it looks like there will be periods of rain
with this fairly moist flow in place. There continues to be models
differences in the details of this system. It does look like
these systems will be fairly warm keeping snow levels above most
passes through the week. There is some model agreement that the
area will start to dry out on Friday. MKK

&&

.AVIATION...The forecast has been tricky this morning for KUKI
as the site has been reporting a variety of visibilities due to
shallow fog formation. Luckily temperatures have not fallen below
freezing there but with several more hours of darkness and cooling
it is possible that KUKI and other interior terminals along river
valleys could see patches of freezing fog. These areas of fog will
be  short lived though as the sun rises and erodes it. Once that
occurs, all of Northwest California will see VFR conditions.
Saturday night's forecast looks like it should be similar to the
previous night. KUKI and other valley terminals can expect to see
conditions bounce between VFR to LIFR due to patchy shallow fog
formation.

&&

.MARINE...Low seas and light to moderate northerly winds are
forecast for today as we await the arrival of the next storm system.
Winds will start to shift to the south later tonight and into Sunday
morning as the storm system advances towards the Pacific Northwest.
Near gale force gusts are expected for the northern outer waters by
late Sunday night while other zones experience winds just below gale
threshold. Steep seas will be generated from these winds which
combined with another fresh northwesterly swell will allow for a
chaotic sea state.

Beyond Monday models have been struggling with the forecast. The
latest guidance suggests that southerly winds and steep seas will
remain in the forecast through Wednesday or Thursday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 8 AM PST this morning for CAZ101>106-109-
     112-113.

     Freeze Warning until 8 AM PST this morning for CAZ102-104>106-
     112-113.

NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 18, 3:37 AM PST, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
337 AM PST Sat Nov 18 2017

CAZ107-108-110-111-191145-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-
337 AM PST Sat Nov 18 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A series of storms will bring bouts of moderate to heavy rain
Sunday Night through Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-104>106-112-113-191145-
Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
337 AM PST Sat Nov 18 2017

...FREEZE WARNING IN EFFECT UNTIL 8 AM PST THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Freeze Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A series of storms will bring bouts of rain and periods of strong
winds Sunday Night through Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-109-191145-
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
337 AM PST Sat Nov 18 2017

...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A series of storms will bring bouts of rain and periods of strong
winds Sunday Night through Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 8:34 AM PSTFrost AdvisoryEKADel Norte, Humboldt, Mendocino25 hr
Nov 18, 2:15 PM PSTSmall Craft AdvisoryEKA4 days

Nearby

Gale Watches in California, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.